MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305764
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The customer's address is unknown.(b)(6) usa has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that needle eclipse 21x1 rb tw had foreign matter on the shaft of the needle.This was discovered during use.The following information was provided by the initial reporter: material no.: 305764, batch no.: 9084948.It was reported that the shaft of the needle was covered in a white plastic-like material.Verbatim: we recently had an issue with one of our eclipse needles.The shaft of the needle was covered in a white plastic-like material.Unfortunately, the phlebotomist had not performed a safety check to inspect the needle before use.She inserted the bevel of the needle, noticed the issue, then removed the needle.
 
Additional Manufacturer Narrative
H.6.Investigation summary three photos were received by our quality team for evaluation.Upon visual inspection of the photos, no abnormality was observed on the epoxy of the eclipse product; however, additional epoxy on the top and middle portion of the cannula was observed.The incident could be verified.A device history record review found no non-conformances associated with this issue during production of this batch.Additional epoxy on the top and middle portion of the cannula could be due to the epoxy being transferred to the product from the neighboring rack during the assembly process.There could have been a rack that toppled which would have caused the uncured epoxy to be deposited onto the product at the neighboring rack.The production technician may have cleared the toppled rack but did not remove the affected rack with deposited epoxy.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that needle eclipse 21x1 rb tw had foreign matter on the shaft of the needle.This was discovered during use.The following information was provided by the initial reporter: material no.: 305764 batch no.: 9084948 it was reported that the shaft of the needle was covered in a white plastic-like material.Verbatim: we recently had an issue with one of our eclipse needles.The shaft of the needle was covered in a white plastic-like material.Unfortunately, the phlebotomist had not performed a safety check to inspect the needle before use.She inserted the bevel of the needle, noticed the issue, then removed the needle.

Brand Name
NEEDLE ECLIPSE 21X1 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9648158
Report Number8041187-2020-00032
Device Sequence Number2495279
Product Code FMI
UDI-Device Identifier30382903057642
UDI-Public30382903057642
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Model Number305764
Device Catalogue Number305764
Device Lot Number9084948
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;